| Model Number |
QC-9-30-3D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information reporting that the axium coil was detached prematurely during delivery.The device was replaced to complete the procedure.It was noted the axium coil and all accessory devices were prepared according to the instructions for use (ifu).There was no harm or injury to the patient.The patient was undergoing a coil embolization procedure to treat an arteriovenous fistula that was not located in the eloquent region.Blood flow was normal.Vessel tortuosity was moderate.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received indicating the spring coil automatically detached and there were no detachment attempts.There was no kink or damaged observed on the pushwire.The coil was failed to be removed from the patient.
Additional Manufacturer Narrative
H3.Product analysis:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within an opened axium implant coil outer carton and within a plastic biohazard pouch.The echelon-10 micro catheter used during the event was not returned.Visual inspection/damage location details: the echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium implant coil.The axium implant coil was returned already detached.The axium prime pushwire assembly was returned without introducer sheath.The actuator interface was found to be intact.The pushwire was found to be bent at ~51.6cm and at ~100.3cm from proximal end.The coin was found to be still against the lumen stop.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be in good condition.The coin was measured to be 0.080¿ at 0.063¿, 0.079¿ at 0.127¿, and 0.086¿ at 0.275¿ which was found to be within specification.The retainer ring was found to be damaged; therefore, was unable to be measured.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.The customer reported patient vessel tortuosity as severe.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.